Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2011, 10:36 PM EDT for 4 counties in Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 10:36 PM EDT (02:36 UTC)
- Expired
- May 13, 2011, 11:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:05 PM EDT | TSTM WND GST 57 | Tallahassee Coml Airpor, FL | 57 MPH WIND GUST RECORDED AT THE NWS OFFICE IN THE NEW LOVE BUILDING AT FLORIDA STATE UNIVERSITY. |
| May 13, 11:10 PM EDT | TSTM WND DMG | Tallahassee, FL | SEVERAL TREES AND POWER LINES KNOCKED DOWN BOTH CITY AND COUNTY WIDE...BLOCKING SEVERAL ROADS AND INTERSECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS52 KTAE 140236
SVRTAE
FLC039-073-077-129-140315-
/O.NEW.KTAE.SV.W.0093.110514T0236Z-110514T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GADSDEN COUNTY IN FLORIDA...
LEON COUNTY IN FLORIDA...
EASTERN LIBERTY COUNTY IN FLORIDA...
NORTHERN WAKULLA COUNTY IN FLORIDA...
* UNTIL 1115 PM EDT
* AT 1029 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 36 MILES WEST OF TALLAHASSEE...OR NEAR
LIBERTY...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOSFORD...EAST CAMP......LOWRY...SMITH CREEK...BLOXHAM...WETUMPKA...
LAKE TALQUIN...QUINCY...GREENSBORO...FORT BRADEN...QUINCY AIRPORT...
MIDWAY...FLORENCE...CRAWFORDVILLE...FREEMONT...SPRING HILL...
HAVANA...LEON SINKS...GIBSON...BETHEL...TALLAHASSEE REGIONAL A/P...
TALLAHASSEE...LAKE BRADFORD...WAKULLA SPRINGS...INNOVATION PARK...
LAKE MUNSON...HYDE PARK...MISSION SAN LUIS...LAKE JACKSON...GAITHER
COMMUNITY CENTER...DOAK CAMPBELL STADIUM...BRAGG STADIUM...FLORIDA
STATE UNIVERSITY...FLORIDA A AND M...LEON COUNTY CIVIC CENTER...LEVY
PARK...NORTH FLORIDA FAIRGROUNDS...BELAIR...KLEMAN PLAZA...INDIAN
HEAD ACRES...GOVERNORS SQUARE MALL...TALLAHASSEE MEMORIAL HOSP...
WINTHROP PARK...LAKE ELLA...TALLAHASSEE MALL...MACON COMMUNITY
PARK...SOUTHWOOD...TOM BROWN PARK...FALLSCHASE...RALFORD
GREENWAY...APALACHEE REGIONAL PARK...FOREST MEADOWS PARK...LAKE
IAMONIA...VEREEN...WOODVILLE...WAKULLA...STATE CAPITAL COMPLEX...
NEWPORT...MACLAY STATE GARDENS...LUTTERLOH...KILLEARN LAKES...
KILLEARN ESTATES...MOCCASIN GAP...PISGAH CHURCH AND BRADFORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3064 8457 3064 8436 3064 8410 3016 8419
3011 8486 3034 8492
TIME...MOT...LOC 0233Z 259DEG 40KT 3025 8479
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:39 PM EDT, 57 minutes earlier.
Area forecast discussion, May 13, 9:39 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 PM EDT FRI MAY 13 2011 .DISCUSSION... THE 23 UTC REGIONAL SURFACE ANALYSIS SHOWED A RATHER NOISY PATTERN OVER THE LOCAL AREA...AS OUTFLOW FROM THUNDERSTORM CLUSTERS HAD DISTORTED THE SYNOPTIC PATTERN. THERE WAS A MESO HIGH OVER SOUTHEAST AL AND A BOUNDARY ON ITS EASTERN AND SOUTHERN FLANK. THIS BOUNDARY MAY SERVE AS A FOCUS FOR FUTURE STORMS TONIGHT. OTHERWISE...THERE WAS A COLD FRONT NEAR THE MS-AR STATE LINE THROUGH LA AND OFF THE TX COAST. THIS FRONT WILL NEED TO PASS THROUGH OUR AREA (SATURDAY NIGHT OR SUNDAY) BEFORE THE RAIN CHANCES END. BASED ON RECENT RADAR TRENDS AND HIGH RES NWP...WE THINK THE MAIN AREA OF THUNDERSTORMS WILL AFFECT NORTHWEST FL AND ADJACENT COASTAL WATERS (FROM WEST TO EAST) OVERNIGHT. LARGE SCALE CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED SEVERE STORMS...AS RECENT VAD WIND PROFILER DATA FROM LOCAL RADARS SHOWED 0-6 KM DEEP LAYER SHEAR VALUES OF ONLY 25 TO 30 KT. A PULSE MARGINALLY SEVERE STORM CAN NOT BE RULED OUT BECAUSE OF THE RELATIVELY STEEP LAPSE RATES ALOFT...WITH MARGINALLY SEVERE HAIL OR WIND GUSTS THE MAIN THREAT. && .AVIATION... AS EXPECTED THERE HAS BEEN A GENERAL DOWNWARD TREND IN THE CONVECTION OVER SE ALABAMA AND SRN GEORGIA WITH THE SETTING OF THE SUN. SHOWERS AND THUNDERSTORMS ARE CONTINUING OVER THE EASTERN PANHANDLE OF FLORIDA AND WILL DO SO THROUGH MOST OF THE NIGHT...SPREADING EASTWARD INTO THE WESTERN BIG BEND. MVFR CIGS WILL GRADUALLY SPREAD INLAND AND LOWER THROUGH THE OVERNIGHT WITH IFR CIGS COMMON OVER THE WRN HALF OF OUR FORECAST AREA (KABY...KDHN...KTLH...AND KECP) SOMETIME AFTER 06Z. SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE FAVORABLE ALONG THE FRONTAL BOUNDARY IN THE MORNING WITH MORE WIDESPREAD THUNDERSTORM ACTIVITY EXPECTED OVER THE EASTERN HALF OF THE FORECAST AREA (KABY...KTLH...AND KVLD) IN THE AFTERNOON. MVFR CIGS ARE EXPECTED REGIONWIDE TOMORROW WITH IFR TO LIFR LIKELY IN THUNDERSTORMS. WINDS WILL BE GUSTING OUT OF THE WEST TOMORROW AROUND 20 KTS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...HARRIGAN REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 13, 9:46 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 PM EDT FRI MAY 13 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 946 PM EDT FRI MAY 13 2011 /846 PM CDT FRI MAY 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TONIGHT...ESPECIALLY ACROSS NORTHWEST FLORIDA AND THE ADJACENT COASTAL WATERS. WHILE CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED SEVERE STORMS...A STORM OR TWO COULD BRIEFLY APPROACH STRONG TO SEVERE LEVELS. THE MAIN THREAT WOULD BE HAIL UP QUARTER SIZE AND WIND GUSTS APPROACHING 60 MPH. FREQUENT LIGHTNING WILL POSE A DANGER AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, May 13, 4:36 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT FRI MAY 13 2011
ALZ065-066-132100-
COFFEE AL-DALE AL-
336 PM CDT FRI MAY 13 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE AND DALE
COUNTIES...
* UNTIL 400 PM CDT
AT 329 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED STRONG
THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST ALABAMA...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT LIGHTNING.
LAT...LON 3154 8619 3154 8615 3162 8614 3162 8546
3121 8572 3127 8620
TIME...MOT...LOC 2036Z 225DEG 22KT 3138 8577
9-FOURNIERSpecial weather statement, May 13, 6:56 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT FRI MAY 13 2011
FLZ008-010-108-132330-
WASHINGTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
556 PM CDT FRI MAY 13 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON AND
WASHINGTON COUNTIES...
* UNTIL 630 PM CDT
AT 553 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR FREEPORT...MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...WHICH COULD CAUSE
A FEW TREES OR POWER LINES TO COME DOWN.
LAT...LON 3066 8581 3049 8571 3041 8613 3043 8617
3045 8617 3045 8619 3047 8620
TIME...MOT...LOC 2256Z 248DEG 28KT 3045 8612
9-FOURNIERSpecial weather statement, May 13, 10:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1012 PM EDT FRI MAY 13 2011 FLZ013-014-016-017-026-027-127-140315- CALHOUN FL-LEON FL-INLAND GULF FL-LIBERTY FL-COASTAL WAKULLA FL-GADSDEN FL-INLAND WAKULLA FL- 1012 PM EDT FRI MAY 13 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN... GADSDEN...GULF...LEON...LIBERTY AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND AND EASTERN PANHANDLE... * UNTIL 1115 PM EDT/1015 PM CDT/ AT 1006 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 32 MILES NORTH OF APALACHICOLA...OR NEAR RED HILL... MOVING EAST AT 40 MPH. PEOPLE IN LIBERTY...NORTHEASTERN GULF...SOUTHERN CALHOUN...SOUTHERN GADSDEN...SOUTHWESTERN LEON AND WESTERN WAKULLA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS UP TO 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3049 8466 3003 8446 3004 8509 3024 8517 TIME...MOT...LOC 0211Z 264DEG 34KT 3019 8506 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:12 PM EDT | Special Weather Statement | TAE | Liberty | 63 min |
| May 13, 11:16 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 44 min |
| May 13, 11:25 PM EDT | Special Marine Warning | TAE | 95 min | |
| May 13, 11:55 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 65 min |
| May 14, 3:14 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 19 hr |
| May 14, 5:36 AM EDT | Special Weather Statement | TAE | Walton | 39 min |
| May 14, 6:16 AM EDT | Special Weather Statement | TAE | Holmes, Washington | 44 min |
| May 14, 7:00 AM EDT | Special Weather Statement | TAE | Washington | 30 min |
| May 14, 10:11 AM EDT | Special Weather Statement | TAE | Jefferson | 49 min |
| May 14, 10:51 AM EDT | Special Weather Statement | TAE | Madison | 54 min |
| May 14, 3:33 PM EDT | Special Weather Statement | TAE | Jefferson | 27 min |
| May 14, 3:45 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| May 14, 4:06 PM EDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 2 more | 12 hr |
| May 14, 4:08 PM EDT | Special Weather Statement | TAE | Leon | 52 min |
| May 14, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 25 min |
| May 14, 5:47 PM EDT | Special Weather Statement | TAE | Madison | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.